Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 34, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at May 9, 2020, 3:10 PM EDT. It took effect at May 10, 2020, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 9, 2020, 3:10 PM EDT (19:10 UTC)
- In effect from
- May 10, 2020, 5:00 AM EDT
- Expired
- May 10, 2020, 4:04 AM EDT
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
364 WHUS72 KMLB 091910 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 310 PM EDT Sat May 9 2020 AMZ570-572-102000- /O.NEW.KMLB.SC.Y.0034.200510T0900Z-200510T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 310 PM EDT Sat May 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT SUNDAY... * WHAT...East winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...From 5 AM to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
946 WHUS72 KMLB 100804 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 404 AM EDT Sun May 10 2020 AMZ570-572-100915- /O.CAN.KMLB.SC.Y.0034.200510T0900Z-200510T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 404 AM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... While neither 20 knot winds or 7 foot seas are now being forecast, operators of small craft should still exercise caution for east- northeast winds of 14 to 18 knots and seas of 5 to 6 feet, especially beyond 20 nautical miles offshore. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 9, 10:56 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 9, 10:56 AM EDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1056 AM EDT Sat May 9 2020 .DISCUSSION... W/NW winds will switch to the N/NE into the afternoon, becoming breezy along the coast, north of the Cape as weak front continues to cross the area. Model guidance continues to indicate sufficient moisture increase across northern half of east central Florida that may allow for a few showers to develop into the afternoon. Will therefore maintain 20% rain chances near to north of a line from Orlando to the Cape. It will become quite warm across the area, with highs reaching the mid to upper 80s (near 90 across the southern interior), with highs limited to low 80s across Volusia County with flow becoming onshore quicker behind frontal passage. && .AVIATION...MVFR cigs behind frontal passage with cigs around 2-3kft may reach as far south as KMCO/KISM/KTIX through late morning, but otherwise cigs will gradually lift with VFR conditions expected this afternoon and this evening. Winds will switch from the NW to N/NE increasing to 10-15 knots and gusty into late afternoon, especially from KMLB northward. && .MARINE...W/NW winds will become north and northeast through this afternoon behind the FROPA increasing up to 15-20 knots across waters of Volusia County and offshore of Brevard, so will small craft will need to exercise caution if venturing into this portion of the coastal waters. Wind then become ENE overnight as post- frontal high pressure to the north builds eastward. Seas will build up to 5 feet offshore. && .FIRE WEATHER...(Previous Discussion) Small area of min RH values around 35 percent over the south interior (Okeechobee Co.) this afternoon. Otherwise, no critical RH/wind concerns Sun-Mon. Guidance shows marginally low RH values with wind speeds near 15 mph across the NW interior (Lake, western Seminole/Orange, and NW Osceola Cos.) on Tue afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 80 66 78 65 / 20 30 60 30 MCO 87 69 80 66 / 20 20 60 30 MLB 83 72 79 67 / 10 20 80 30 VRB 85 70 80 66 / 10 20 80 40 LEE 85 67 80 65 / 20 20 60 20 SFB 85 67 79 64 / 20 20 60 30 ORL 86 69 79 66 / 20 20 60 30 FPR 85 70 80 66 / 10 20 80 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Smith
Hazardous weather outlook, May 9, 10:34 AM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1034 AM EDT Sat May 9 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1034 AM EDT Sat May 9 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... There will be a moderate risk of dangerous rip currents in the central Florida Atlantic surf zone again today. The threat will be highest between 1 PM this afternoon and 7 PM this evening due to tidal effects. Swim in sight of a lifeguard. If no lifeguard is present, think twice before entering the surf. .WIND AND SEA IMPACT... Southwest to west winds of 15 to 20 knots will produce short, choppy seas of up to 5 feet in the nearshore waters of Volusia County, and offshore waters north of Sebastian Inlet.Small craft operators should exercise caution in these zones today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. An area of unsettled weather will move across Florida from the Gulf of Mexico Sunday into Sunday night. Numerous to widespread showers and embedded thunderstorms with locally heavy rainfall will produce totals of 1 to 2 inches south of Interstate 4 with locally higher amounts. Ponding of water on roads, and in urban and poorly drained low lying areas is possible in communities which receive heavier rainfall. Training bands of showers may lead to higher rainfall amounts up to 3 inches across the Treasure Coast to Lake Okeechobee, and potentially Brevard County early tomorrow morning. Boating conditions will remain generally poor into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith/Cristaldi
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.